MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI 18IN 4-0 SA PS-4 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI 18IN 4-0 SA PS-4 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B119
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Event/procedure date, lot number, are any unopened samples available for return? additional information was received: the reported issue was suture breakage during use.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength = 2360 ug/m.
 
Event or Problem Description
It was reported that the patient underwent an unknown thoracic procedure on unknown date and the barbed suture was used.During surgery, during use for a drain hole, the barbed suture was broken when the needle was pulled out from the epidermis finally.There were no adverse consequences to the patient.Additional information has been requested.

Brand Name
SFX SPI PDS+ UNI 18IN 4-0 SA PS-4 PRM
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12026298
Report Number2210968-2021-05666
Device Sequence Number1375155
Product Code NEW
UDI-Device Identifier10705031240889
UDI-Public10705031240889
Combination Product (Y/N)Y
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPP1B119
Device Catalogue NumberSXPP1B119
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2021
Initial Report FDA Received Date06/18/2021
Patient Sequence Number1